Alert archive / Arkansas / Wind Advisories in 2009
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 6, 2009, 10:33 AM CST for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 10:33 AM CST (16:33 UTC)
- Expired
- Mar 6, 2009, 5:30 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 23 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 061633 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1033 AM CST FRI MAR 6 2009 ...STRONG WINDS WILL AGAIN IMPACT THE WESTERN HALF OF THE MID SOUTH... .THE SURFACE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE MID SOUTH AND WILL ALLOW FOR STRONG AND GUSTY WINDS TO REACH ADVISORY LEVELS THROUGH EARLY THIS EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-070000- /O.NEW.KMEG.WI.Y.0007.090306T1633Z-090307T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 1033 AM CST FRI MAR 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. SUSTAINED SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE OVER THE WESTERN HALF OF THE MID SOUTH UNTIL EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
1 follow-up statement
000 WWUS74 KMEG 062330 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 530 PM CST FRI MAR 6 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-070030- /O.CAN.KMEG.WI.Y.0007.000000T0000Z-090307T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 530 PM CST FRI MAR 6 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DECREASED TO 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH IN SOME PLACES. AS THE SUN SETS THE WINDS WILL START TO BECOME SOUTH AT 10 TO 15 MPH. $$ TLSJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 6, 5:27 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 6, 5:27 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 527 AM CST FRI MAR 6 2009 .DISCUSSION... /ISSUED 513 AM CST FRI MAR 6 2009/ PRESSURE GRADIENT REMAINS OVER THE MIDSOUTH THIS MORNING DUE TO THE INTERACTION BETWEEN A RIDGE OF HIGH PRESSURE THAT CONTINUES TO PUSH OFFSHORE AND A SURFACE TROUGH STRETCHING INTO THE MIDWEST. SOUTHERLY WINDS WILL BE GUSTY AGAIN TODAY BUT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA AREA WIDE. MAIN FORECAST CONCERNS CONTINUE TO BE THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS LATE IN THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. TODAY THROUGH SATURDAY...UPPER RIDGING COMBINED WITH PERSISTENT SOUTHERLY SURFACE FLOW WILL ALLOW FOR ANOTHER WARM AND DRY DAY ACROSS THE MIDSOUTH. EXPECT MORE CLOUDS THAN SUN AS GUSTY SOUTHERLY WINDS CONTINUE TO ADVECT GULF MOISTURE INTO THE AREA. THE SAME STORY SHOULD PLAY OUT FOR SATURDAY AS WELL...ONLY SLIGHTLY WARMER. TEMPERATURES COULD APPROACH RECORD HIGHS IN SOME AREAS WITH CONTINUED RIDGING ALOFT. A FEW SHOWERS AND POSSIBLY A THUNDERSTORM ARE POSSIBLE LATE SATURDAY NIGHT AS AN UPPER TROUGH BEGINS TO DIG INTO THE SOUTHERN PLAINS AND AIDE IN BREAKING DOWN THE INVERSION IN PLACE. SUNDAY THROUGH TUESDAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE AREA SUNDAY AS A SURFACE LOW OVER THE RED RIVER VALLEY WILL BEGIN TO PUSH NORTHEAST AND SWING A COLD FRONT INTO THE MIDSOUTH. SOME STORMS COULD BE STRONG WITH LIFTED INDICES IN THE -2 TO -3 RANGE ALONG WITH MUCAPE VALUES AROUND 600 J/KG. CANNOT RULE OUT AN ISOLATED SEVERE STORM AS WELL...ESPECIALLY OVER NORTHEAST ARKANSAS SUNDAY AFTERNOON. THIS FRONT WILL STALL ACROSS THE MIDSOUTH SUNDAY NIGHT AND INTO MONDAY BEFORE PUSHING NORTH AS A WARM FRONT. THIS WILL ALLOW THE MIDSOUTH TO BE IN THE WARM SECTOR AWAITING THE NEXT SYSTEM. BY TUESDAY...ANOTHER AREA OF LOW PRESSURE WILL PUSH NORTHEAST TOWARD THE GREAT LAKES AND WILL DEEPEN. THIS WILL ALLOW ITS ASSOCIATED COLD FRONT TO PUSH THROUGH THE MIDSOUTH LATE TUESDAY. SEVERE PARAMETERS LOOK ABOUT THE SAME WITH THIS SYSTEM AS THE LAST. SEVERE POTENTIAL WILL MOST LIKELY BE ISOLATED WITH THE BEST POTENTIAL FOR STRONG STRAIGHT LINE WINDS. LONG RANGE MODELS STILL HAVE TIMING DIFFERENCES WITH THE PASSAGE OF THE FRONT. THE ECMWF IS STILL ABOUT 6 HOURS BEHIND THE GFS AND SEEMS TO HAVE AN ABUNDANCE OF POST FRONTAL QPF. THE GFS SEEMS TO HAVE A BETTER HANDLE ON THE SYSTEM AS A WHOLE. WEDNESDAY THROUGH FRIDAY...MODEL DIFFERENCES IN QPF CONTINUE WEDNESDAY...BLENDED THE TWO FOR NOW. SHOWERS WILL RE-DEVELOP THURSDAY INTO FRIDAY AS ANOTHER SHORTWAVE WILL TRANSLATE THROUGH THE AREA. CANNOT RULE OUT A RUMBLE OF THUNDER BUT FOR NOW...PRECIPITATION LOOKS TO BE STRATIFORM IN NATURE. DRY HIGH PRESSURE WILL THEN BUILD BACK INTO THE MIDSOUTH FRIDAY AFTERNOON AND EVENING. CCD && .AVIATION... 12Z TAF CYCLE LOW CIGS ARE QUICKLY SPREADING NORTHWARD INTO THE CWA. CIGS WILL SPREAD OVER ENTIRE CWA BY 15Z. EXPECT CIGS TO BE BTWN 1500-2500 FT. CIGS WILL BEGIN TO LIFT AFTER 18Z AND SHOULD BE COMPLETELY GONE BY 23Z. VFR CONDITIONS WILL THEN PREVAIL UNTIL AFTER 6Z...WHEN STRATUS BEGINS TO INVADE NORTH MS FROM THE S AGAIN. S WINDS WILL REMAIN STRONG AND GUSTY THROUGH 00Z WITH SUSTAINED SPDS OF 12-15 KTS AND GUSTS UP TO 28 KTS. WINDS WILL RELAX AFTER 00Z...WITH KMKL AND KTUP SEEING SPDS DROP BELOW 12 KTS. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 73 59 75 61 / 10 10 10 20 MKL 69 56 76 59 / 10 10 10 20 JBR 71 58 74 59 / 10 10 10 30 TUP 73 54 76 57 / 0 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 6, 5:22 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 522 AM CST FRI MAR 6 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 522 AM CST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MID SOUTH SUNDAY AFTERNOON AND STALL SUNDAY NIGHT. THERE SHOULD BE SUFFICIENT INSTABILITY AND STRONG ATMOSPHERIC WINDS ACROSS NORTHWEST PORTIONS OF THE AREA TO SUPPORT STRONG TO POSSIBLE SEVERE STORMS SUNDAY AFTERNOON AND EVENING. THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAIN ACROSS PORTIONS OF THE AREA IN THE VICINITY OF THE STALLED FRONT SUNDAY NIGHT INTO MONDAY MORNING. THERE WILL BE ADDITIONAL CHANCES FOR STRONG TO SEVERE STORMS ON TUESDAY AND TUESDAY NIGHT AS ANOTHER COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. STRONG STRAIGHT LINE WINDS AND BRIEF HEAVY DOWNPOURS LOOK TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING AS WELL AS ON TUESDAY AFTERNOON AND EVENING. CCD
Nearby
Wind Advisories in Arkansas, 2009Wind Advisories in Tennessee, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.